Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 158, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 8, 2005, 1:30 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2005, 1:30 PM CDT (18:30 UTC)
- Expired
- Oct 9, 2005, 8:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The radar
The San Juan radar (TJUA), 31 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 081839
FFWSJU
PRC007-021-025-047-051-061-063-127-135-137-139-143-145-082100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
230 PM AST SAT OCT 8 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
DORADO
CAGUAS
COROZAL
AGUAS BUENAS
GURABO
SAN JUAN
TOA ALTA
TRUJILLO ALTO
VEGA ALTA
BAYAMON
GUAYNABO
VEGA BAJA
TOA BAJA
* UNTIL 500 PM AST
* AT 223 PM AST...THE DOPPLER WEATHER RADAR AND THE PUBLIC REPORTED
VERY HEAVY RAIN FROM THUNDERSTORMS MOVING NORTHEAST OVER THE WARNED
AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BEEN EXPECT
TO MOVE ACROSS AND AFFECT THESE AREAS. THE HEAVIEST RAINFALL SO FAR
HAS BEEN IN AND AROUND THE VEGA BAJA...VEGA ALTA...TOA BAJA...AND
FURTHER EAST ACROSS PARTS OF BAYAMON...GUAYNABO...GURABO AND PARTS
OF THE SAN JUAN METRO AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VEGA
BAJA...VEGA ALTA...TOA BAJA...SAN ANTONIO...SABANA SECA...RIO
LAJAS...SAN JOSE...TOA ALTA...PAJAROS...MONSERRATE...LEVITTOWN...
INGENIO...GUAYNABO...GALATEO...CANDELARIA ARENAS...CANDELARIA...
CAMPANILLA AND BAYAMON.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1844 6620 1838 6608 1827 6596 1826 6608
1836 6637 1846 6644
$$
RAM/GR1 follow-up statement
000
WGCA72 TJSJ 082107
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
505 PM AST SAT OCT 8 2005
PRC007-021-025-047-051-061-063-127-135-137-139-143-145-082115-
DORADO-CAGUAS-COROZAL-AGUAS BUENAS-GURABO-SAN JUAN-TOA ALTA-TRUJILLO
ALTO-VEGA ALTA-BAYAMON-GUAYNABO-VEGA BAJA-TOA BAJA-
505 PM AST SAT OCT 8 2005
...THE FLASH FLOOD WARNING EXPIRED AT 500 PM AST...FOR THE FOLLOWING
MUNICIPALITIES...
IN PUERTO RICO
DORADO...CAGUAS...COROZAL...AGUAS BUENAS...GURABO...SAN JUAN...
TOA ALTA...TRUJILLO ALTO...VEGA ALTA...BAYAMON...GUAYNABO...VEGA
BAJA AND TOA BAJA
ALTHOUGH LIGHT TO MODERATE RAINFALL WILL CONTINUE OVER THE WARNED
AREA...RIVERS ARE COMING DOWN AND THE DANGER OF FLOODING HAS ABATED
FOR THE TIME BEING. RESIDENTS ARE URGED TO CONTINUE MONITORING THE
SITUATION.
LAT...LON 1844 6620 1838 6608 1827 6596 1826 6608
1836 6637 1846 6644
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 5:18 AM CDT, 8 hours 12 minutes earlier.
Area forecast discussion, Oct 8, 5:18 AM CDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 618 AM AST SAT OCT 8 2005 .DISCUSSION...WHAT A BEAUTIFUL MORNING...PARTLY CLOUDY SKIES WITH MID TO UPPER LEVEL CLOUDS WITH A LIGHT AND EVEN CALM WIND FLOW. IS YOU THINK...THIS WEATHER CONDITIONS WILL REMAIN LIKE THE ONE IM DESCRIBING ABOVE...YOURE WRONG. BEGINNING THIS AFTERNOON...WE ARE EXPECTING AN INCREASE OF CLOUDS AND SHOWERS WITH EMBEDDED THUNDERSTORMS PARTICULARLY FOR THOSE SECTORS OVER THE CENTRAL INTERIOR AND NORTH CENTRAL OF PUERTO RICO. BUT THIS IS NOT OVER...FOR THE REST OF THIS COLUMBUS DAY WEEKEND...THINGS ARE NOT GOING TO GET BETTER. THE COMBINATION OF AN UPPER LOW PRESSURE TO THE NORTHEAST OF PUERTO RICO AND ABUNDANT MOISTURE BEING ADVECTED FROM ALL THE CARDINAL POINTS TOWARD PUERTO RICO...WILL RESULT IN POTENTIAL PERIODS OF EXTREME TROPICAL RAINFALL THAT COULD LEAD TO FLASH FLOODING..DAY OR NIGHT FOR THE NEXT 48 HOURS OR SO. STAY TUNE...FOR MORE WEATHER COVERAGE UPDATE. && .SYNOPSIS...UPPER LEVEL LOW PRESSURE SYSTEM TO THE NORTHEAST OF THE LOCAL AREA CONTINUES TO MOVE WESTWARD. THIS IS A VERY STRONG UPPER LEVEL LOW...AND IT WILL BEGIN TO CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION STARTING THIS AFTERNOON THROUGH TUESDAY. LOW PRESSURE AT THE SURFACE HAS DEVELOPED UNDERNEATH OF THIS UPPER LOW...AND WILL ACCOMPANY IT AS IT MOVES WEST DURING THE NEXT FEW DAYS. THIS SETUP WILL BRING ABUNDANT TROPICAL MOISTURE ACROSS THE LOCAL AREA. A SYNONYM FOR THIS IS TRANSLATE TO SEVERAL PERIODS OF WIDESPREAD RAIN AND NUMEROUS STRONG THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT AND ONCE AGAIN ON SUNDAY. THIS HAS THE POTENTIAL FOR EXTREME TROPICAL RAINFALL THAT COULD LEAD TO FLASH FLOODING...DAY OR NIGHT...ACROSS THE LOCAL ISLANDS OR COASTAL WATERS. && .MARINE... SEAS CONDITIONS CONTINUED TO BE DOMINATED ACROSS THE OFF SHORE ATLANTIC WATERS BY MODERATE NORTHEAST SWELLS...KEEPING SEAS AROUND 6 FEET. HAVING IN MIND...THE TYPE OF WEATHER CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS...THERE IS AN EXPECTED WIND SHIFT FROM SOUTHEAST TO SOUTH AND THEN SORT OF A SOUTH SOUTHWEST BY MONDAY OR TUESDAY...AND COULD BECOME STRONG...IN THE 20 TO 25 KNOT RANGE. MARINERS SHOULD REMAIN ALERT FOR ANY INTENSE AND SEVERE THUNDERSTORMS THAT MAY DEVELOP DURING THE UPCOMING DAYS...AND KEEP MONITORING THE EVOLUTION OF THE WEATHER CONDITIONS AT LEAST THROUGH MIDWEEK. && .HYDROLOGY... SOILS ARE STILL SATURATED FROM THE COPIOUS RAINFALL OF THE PAST WEEK...AND CONDITIONS ARE FAVORABLE FOR FLASH FLOODING AND MUDSLIDES FOR THE ENTIRE ISLAND. HOWEVER...SOME LOCATIONS WILL BE AFFECTED MORE EASILY AND FASTER THAN OTHERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 86 76 81 76 / 70 60 70 80 STT 86 78 83 77 / 50 50 80 80 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 17
Hazardous weather outlook, Oct 8, 5:30 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT OCT 8 2005 PRZ001>013-AMZ710>750-091030- 630 AM AST SAT OCT 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTHEAST THIS MORNING HAS ALREADY BEGUN TO CREATE UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION THIS MORNING...AND WILL MOVE WEST INTO A MORE FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN IN THE NEXT FEW DAYS. A MOISTENING SOUTHEAST LOW LEVEL FLOW TODAY IS EXPECTED TO BRING SCATTERED SHOWERS AND THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTHWARD INTO THE LOCAL ISLANDS TODAY...WITH THUNDERSTORM ACTIVITY THEN SHIFTING NORTH AND NORTHEAST THIS AFTERNOON THROUGH TONIGHT. SOME AREAS WILL SEE VERY HEAVY RAINFALL LEADING TO URBAN AND STREAM FLOODING...AND ISOLATED AREAS OF FLASH FLOODING AND RIVER FLOODING ARE A GOOD POSSIBILITY THIS AFTERNOON AND EVENING AS WELL. INTENSE THUNDERSTORMS WILL ALSO PRODUCE STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND POSSIBLE SMALL HAIL AND WATERSPOUTS...OR WEAK TORNADOS. MODERATE NORTHEAST SWELLS CONTINUE TO MOVE INTO THE REGIONAL WATERS AND ARE MAINTAINING SEAS AROUND 6 FEET ACROSS THE OFF SHORE ATLANTIC. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL MOVE INTO A MORE FAVORABLE POSITION SUNDAY THROUGH MONDAY TO CREATE AN EXPLOSIVELY UNSTABLE ATMOSPHERE. AT THE SAME TIME...TROPICAL MOISTURE WILL BE INCREASING IN BOTH DEPTH AND QUANTITY ACROSS THE LOCAL AREA...AND VERY HEAVY...AND POSSIBLY EXTREME RAINFALL MAY BE SEEN. THE POTENTIAL FOR INTENSE OR SEVERE THUNDERSTORMS WILL ALSO PREVAIL SUNDAY AND MONDAY. THE UPPER LOW IS EXPECTED TO MOVE NORTHWESTWARD AND GRADUALLY EXIT THE REGION TUESDAY AND WEDNESDAY...BUT WITH HIGH RAINFALL CHANCES PERSISTING. THERE IS THE POTENTIAL FOR A TROPICAL OR SUBTROPICAL CYCLONE TO DEVELOP ACROSS THE OFF SHORE ATLANTIC TO THE NORTH OR NORTHWEST OR OUR AREA SUNDAY THROUGH TUESDAY...AND COULD INDIRECTLY INCREASE THE LOCAL WIND FLOW ACROSS OUR AREA...AND EVENTUALLY GENERATE MODERATE TO LARGE SWELLS THAT WOULD AFFECT THE LOCAL WATERS LATER IN THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VIZ001-002-AMZ710>730-091030- 630 AM AST SAT OCT 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTHEAST THIS MORNING HAS ALREADY BEGUN TO CREATE UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION THIS MORNING...AND WILL MOVE WEST INTO A MORE FAVORABLE POSITIONS TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN IN THE NEXT FEW DAYS. A MOISTENING SOUTHEAST LOW LEVEL FLOW TODAY IS EXPECTED TO BRING SCATTERED SHOWERS AND THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTHWARD INTO THE LOCAL ISLANDS TODAY...WITH THUNDERSTORM ACTIVITY THEN SHIFTING NORTH AND NORTHEAST THIS AFTERNOON THROUGH TONIGHT. SOME AREAS WILL SEE HEAVY RAINFALL POSSIBLY LEADING TO URBAN AND GUT FLOODING. INTENSE THUNDERSTORMS WILL ALSO PRODUCE STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING...AND POSSIBLE WATERSPOUTS. MODERATE NORTHEAST SWELLS CONTINUE TO MOVE INTO THE REGIONAL WATERS AND ARE MAINTAINING SEAS AROUND 6 FEET ACROSS THE OFF SHORE ATLANTIC. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL MOVE INTO A MORE FAVORABLE POSITION SUNDAY THROUGH MONDAY TO CREATE AN EXPLOSIVELY UNSTABLE ATMOSPHERE. AT THE SAME TIME...TROPICAL MOISTURE WILL BE INCREASING IN BOTH DEPTH AND QUANTITY ACROSS THE LOCAL AREA...AND VERY HEAVY...AND POSSIBLY EXTREME RAINFALL MAY BE SEEN. THE POTENTIAL FOR INTENSE OR SEVERE THUNDERSTORMS WILL ALSO PREVAIL SUNDAY AND MONDAY. THE UPPER LOW IS EXPECTED TO MOVE NORTHWESTWARD AND GRADUALLY EXIT THE REGION TUESDAY AND WEDNESDAY...BUT WITH HIGH RAINFALL CHANCES PERSISTING. THERE IS THE POTENTIAL FOR A TROPICAL OR SUBTROPICAL CYCLONE TO DEVELOP ACROSS THE OFF SHORE ATLANTIC TO THE NORTH OR NORTHWEST OR OUR AREA SUNDAY THROUGH TUESDAY...AND COULD INDIRECTLY INCREASE THE LOCAL WIND FLOW ACROSS OUR AREA...AND EVENTUALLY GENERATE MODERATE TO LARGE SWELLS THAT WOULD AFFECT THE LOCAL WATERS LATER IN THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. 70
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.